Alert archive / Nevada / Lake Wind Advisories in 2012
Lake Wind Advisory 64, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Oct 16, 2012, 2:13 AM PDT for 4 counties in Nevada. It took effect at Oct 16, 2012, 2:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2012, 2:13 AM PDT (09:13 UTC)
- In effect from
- Oct 16, 2012, 2:00 PM PDT
- Expired
- Oct 16, 2012, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Reno, NV
Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3241 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
161 WWUS75 KREV 160913 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 213 AM PDT TUE OCT 16 2012 NVZ004-170000- /O.NEW.KREV.LW.Y.0064.121016T2100Z-121017T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 213 AM PDT TUE OCT 16 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: NORTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: INCREASING TO 2 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
2 follow-up statements
128 WWUS75 KREV 162128 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 228 PM PDT TUE OCT 16 2012 NVZ004-170300- /O.CON.KREV.LW.Y.0064.000000T0000Z-121017T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 228 PM PDT TUE OCT 16 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: NORTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: INCREASING TO 2 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CS HTTP://WEATHER.GOV/RENO
622 WWUS75 KREV 170247 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 747 PM PDT TUE OCT 16 2012 NVZ004-170400- /O.EXP.KREV.LW.Y.0064.000000T0000Z-121017T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 747 PM PDT TUE OCT 16 2012 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR PYRAMID LAKE... THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS ARE EXPECTED TO DECREASE THROUGH THE REMAINDER OF THE EVENING. SOME GUSTS TO 25 MPH ARE POSSIBLE UNTIL MIDNIGHT. $$ MJD HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Oct 15, 2:52 PM PDT, 11 hours 21 minutes earlier.
Area forecast discussion, Oct 15, 2:52 PM PDT, 11 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 252 PM PDT MON OCT 15 2012 .SHORT TERM... ZONAL FLOW INTO THE WEST COAST WILL BEGIN TO AMPLIFY TUESDAY INTO WEDNESDAY AS A RIDGE BUILDS OVER THE EASTERN PACIFIC. THE PATTERN WILL BRING A LOW CHANCE OF RAIN NORTH OF SUSANVILLE-GERLACH LATE TONIGHT AND TUESDAY WITH DRY CONDITIONS FOR THE REST OF THE WEEK. FAST MOVING WAVE APPROACHING THE PACIFIC NORTHWEST WILL PASS THROUGH OREGON LATE TONIGHT AND EARLY TUESDAY MORNING. THIS WILL KEEP THE NORTHERN HALF OF WASHOE AND LASSEN COUNTIES ON THE EDGE OF WEAK WARM AIR ADVECTION WITH A LOW CHANCE OF RAIN FROM MIDNIGHT TONIGHT THROUGH TUESDAY MORNING. BY TUESDAY AFTERNOON THE TAIL END OF A COLD FRONT WILL BRUSH NORTHERN NEVADA AND INCREASE WINDS ACROSS NORTHEAST CALIFORNIA WESTERN NEVADA. PEAK GUSTS NORTH OF US-50 WILL REACH 30-35 MPH, BUT DO NOT EXPECT ANY FIRE WEATHER ISSUES DUE TO HIGHER HUMIDITY. CHOPPY CONDITIONS WILL IMPACT PYRAMID LAKE TUESDAY AFTERNOON, BUT PERIOD OF PEAK GUSTS WILL BE SHORT LIVED SO WILL NOT ISSUE A LAKE WIND ADVISORY AT THIS TIME. FOR TUESDAY NIGHT AND WEDNESDAY THE SURFACE FLOW WILL TURN TO THE NORTH AND NORTHEAST WITH THE RIDGE BUILDING ALONG THE WEST COAST AND SURFACE HIGH OVER NORTHERN NEVADA. WINDS MAY NOT TURN LIGHT TUESDAY NIGHT, WHICH SHOULD KEEP OVERNIGHT LOWS ABOVE FREEZING FOR THE OUTLYING WESTERN NEVADA VALLEYS. NORTHEAST-EAST WINDS WILL ALSO IMPACT THE TAHOE BASIN WITH A FOOT OR TWO OF CHOP ON THE LAKE INTO EARLY WEDNESDAY. BY WEDNESDAY NIGHT THE RIDGE MOVES OVERHEAD WITH LIGHT WINDS AND INCREASING SURFACE INVERSIONS. THIS WILL PRODUCE A COLDER NIGHT WITH LOWS DROPPING INTO THE MID 20S FOR THE SIERRA VALLEYS AND INTO THE 30S FOR WESTERN NEVADA. SEVERAL OUTLYING VALLEYS ACROSS WESTERN NEVADA SHOULD DROP TO JUST BELOW FREEZING. BRONG .LONG TERM...FRIDAY THROUGH MONDAY... INCREASED COVERAGE OF SHOWERS (SLIGHTLY) AND SNOW LEVEL UNCERTAINTY ACROSS FAR NORTHEAST CALIFORNIA AND NORTHWEST NEVADA SUNDAY AND MONDAY, OTHERWISE FEW EXTENDED FORECAST CHANGES. FRIDAY STILL LOOKS MILD WITH HIGHS AROUND 10 DEGREES ABOVE AVERAGE AS WESTERLY WINDS ALOFT ALLOW FOR GOOD MIXING OF RELATIVELY WARM AIR UNDER AN UPPER RIDGE. SATURDAY, LOW MODEL AGREEMENT BEGINS AND GETS WORSE BY SUNDAY AND MONDAY AS DISCREPANCIES ARISE WITH THE MOVEMENT AND POSITIONING OF A COLD NORTHEAST PACIFIC/ WESTERN CANADIAN TROUGH AND ITS ASSOCIATED COLD FRONT. THE 00Z/12Z DETERMINISTIC ECMWF WANTS TO HAVE MORE NORTHWESTERLY FLOW ALOFT WITH A DISTURBANCE MOVING THROUGH OREGON SUNDAY TO PUSH THE FRONT INTO NORTHERN CALIFORNIA AND THE NORTHERN HALF OF NEVADA. THE 00Z ECMWF ENSEMBLE SEEMS TO INDICATE LOWER HEIGHTS WITH MANY OF ITS MEMBERS WHICH WOULD SUPPORT COLDER AIR INTRUSION AS WELL. MEANWHILE, THE GFS AND 12Z DETERMINISTIC GEM WANT TO KEEP ANY DISTURBANCES MOVING AROUND THE LARGE SCALE TROUGH WELL TO THE NORTH FOR LITTLE TO NO INTRUSION OF COLDER AIR. GIVEN THE GFS IS FAVORING A RIDGE OVER THE NORTH CENTRAL PACIFIC AND A TROUGH OVER THE INTERIOR NORTHWEST ALONG WITH THE ECMWF/GEM SPAGHETTIS INDICATING LOWER HEIGHTS OVER THE NORTHWEST THAN THE GFS, I THINK THAT SOME COLDER AIR WILL FILTER INTO THE REGION EARLY NEXT WEEK. HOWEVER, THE DEGREE OF COOLING IS VERY UNCERTAIN AT THIS TIME SO I HAVE SIMPLY CONTINUED THE TREND OF A LITTLE COOLING EACH DAY OVER THE WEEKEND AND INTO EARLY NEXT WEEK. JUST KEEP IN MIND IT COULD WIND UP MUCH COOLER (SAY 8-12 DEGREES) THAN CURRENTLY FORECAST IF THE 12Z ECMWF IS ULTIMATELY CORRECT. AS FAR AS PRECIPITATION, A LARGE PORTION OF MODEL RUNS WOULD KEEP PRECIPITATION TO MODEST SHOWERS AND RESTRICTED TO NORTH OF INTERSTATE 80 AS THE JET REMAINS OVER FAR NORTHERN CALIFORNIA AND NEVADA. HOWEVER, THERE ARE A MINORITY OF MODEL RUNS INCLUDING THE 00Z GEM WHICH WOULD BRING MORE SIGNIFICANT PRECIPITATION TO THE SIERRA AND WESTERN NEVADA EARLY NEXT WEEK WITH STRONG ZONAL FLOW ACROSS THE NORTH PACIFIC. SNYDER && .AVIATION... A SYSTEM MOVING INTO THE PACIFIC NORTHWEST WILL BRING INCREASING CLOUDS WITH A FEW LIGHT SHOWERS TO FAR NORTHERN CALIFORNIA AND NEVADA TONIGHT AND TUESDAY. SOUTH OF A KSVE TO GERLACH LINE, ONLY A FEW MID LEVEL CLOUDS AND SCT-BKN HIGH CLOUDS ARE EXPECTED THROUGH TUESDAY. WINDS WILL REMAIN FAIRLY LIGHT THROUGH TONIGHT BEFORE INCREASING AND TURNING NORTHWEST-NORTH TUESDAY AFTERNOON AND TUESDAY EVENING AS HIGH PRESSURE OVER OREGON AND IDAHO BUILDS SOUTH INTO NORTHERN NEVADA. MODEST EASTERLY RIDGE WINDS ARE EXPECTED OVER THE SIERRA TUESDAY NIGHT AND WEDNESDAY MORNING. SNYDER && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Nearby
Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.